Repository logo
Log in(current)
Repository logoMIT Open ScholarshipDSpace@MIT
  1. Home
  2. MIT Open Access Articles
  3. MIT Open Access Articles
  4. Arrangements of minors in the positive Grassmannian and a triangulation of the hypersimplex

Arrangements of minors in the positive Grassmannian and a triangulation of the hypersimplex

Thumbnail Image
Download
Name

10801_2017_782_ReferencePDF.pdf

Size

385.34 KB

Format

Adobe PDF

Checksum (MD5)

1c4448e9abd38c5fff7e061b38abaeff

Download all files submitted through automated deposit
art_8857275568764079533.zip (346.93 KB)
Author(s)
Farber, Miriam
•
Mandelshtam, Yelena
Date Issued
August 2017
Journal
Journal of Algebraic Combinatorics
Publisher
Springer US
Citation
Farber, Miriam, and Yelena Mandelshtam. “Arrangements of Minors in the Positive Grassmannian and a Triangulation of the Hypersimplex.” Journal of Algebraic Combinatorics 47, no. 3 (August 23, 2017): 473–504.
Version
Author's final manuscript
Abstract
The structure of zero and nonzero minors in the Grassmannian leads to rich combinatorics of matroids. In this paper, we investigate an even richer structure of possible equalities and inequalities between the minors in the positive Grassmannian. It was previously shown that arrangements of equal minors of largest value are in bijection with the simplices in a certain triangulation of the hypersimplex that was studied by Stanley, Sturmfels, Lam and Postnikov. Here, we investigate the entire set of arrangements and its relations with this triangulation. First, we show that second largest minors correspond to the facets of the simplices. We then introduce the notion of cubical distance on the dual graph of the triangulation and study its relations with the arrangement of t-th largest minors. Finally, we show that arrangements of largest minors induce a structure of a partially ordered set on the entire collection of minors. We use this triangulation of the hypersimplex to describe a two-dimensional grid structure on this poset.
MIT Department
Massachusetts Institute of Technology. Department of Mathematics
Terms of Use
Article is made available in accordance with the publisher's policy and may be subject to US copyright law. Please refer to the publisher's site for terms of use.
Persistent DSpace Link
http://hdl.handle.net/1721.1/117106
DOI of Published Version
https://doi.org/10.1007/s10801-017-0782-2
Repository logo
PrivacyPermissionsAccessibilityContact us
Repository logo
Notify us about copyright concerns.